Alert archive / Wyoming / Red Flag Warnings in 2014
Red Flag Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Aug 16, 2014, 8:52 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It took effect at Aug 17, 2014, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 16, 2014, 8:52 PM MDT (02:52 UTC)
- In effect from
- Aug 17, 2014, 12:00 PM MDT
- Expired
- Aug 17, 2014, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3649 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
623 WWUS85 KRIW 170252 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 852 PM MDT SAT AUG 16 2014 ...VERY DRY AND BREEZY TO WINDY CONDITIONS EXPECTED ACROSS CENTRAL AND SOUTHERN WYOMING TODAY... .VERY DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL AND SOUTHERN WYOMING FROM NOON SUNDAY THROUGH THE EARLY EVENING HOURS. THIS WILL INCLUDE FREMONT...SWEETWATER AND NATRONA COUNTIES. THESE PARAMETERS WILL COMBINE WITH CRITICALLY DRY VEGETATION TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. WYZ279-280-283-289-300-171000- /O.NEW.KRIW.FW.W.0007.140817T1800Z-140818T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 852 PM MDT SAT AUG 16 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT SUNDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 279...280... 283...289 AND 300... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM NOON TO 8 PM MDT SUNDAY. * AFFECTED AREA...FIRE WEATHER ZONES 279...280...283...289 AND 300. * WINDS...WEST 15 TO 20 MPH WITH GUSTS UP TO 30 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...A POTENTIAL FOR AN INCREASE IN FIRE BEHAVIOR FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
3 follow-up statements
318 WWUS85 KRIW 170840 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 240 AM MDT SUN AUG 17 2014 ...VERY DRY AND BREEZY TO WINDY CONDITIONS EXPECTED ACROSS CENTRAL AND SOUTHERN WYOMING TODAY... .VERY DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL AND SOUTHERN WYOMING FROM NOON TODAY THROUGH THE EARLY EVENING HOURS. THIS WILL INCLUDE FREMONT...SWEETWATER AND NATRONA COUNTIES. THESE PARAMETERS WILL COMBINE WITH CRITICALLY DRY VEGETATION TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. WYZ279-280-283-289-300-172200- /O.CON.KRIW.FW.W.0007.140817T1800Z-140818T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 240 AM MDT SUN AUG 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 279...280...283...289 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 279...280...283...289 AND 300. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...A POTENTIAL FOR AN INCREASE IN FIRE BEHAVIOR FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
719 WWUS85 KRIW 172055 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 255 PM MDT SUN AUG 17 2014 ...VERY DRY AND BREEZY TO WINDY CONDITIONS EXPECTED ACROSS CENTRAL AND SOUTHERN WYOMING THROUGH THIS EVENING... .VERY DRY AND WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL AND SOUTHERN WYOMING THROUGH THE EARLY EVENING HOURS. THIS WILL INCLUDE FREMONT...SWEETWATER AND NATRONA COUNTIES. THESE PARAMETERS WILL COMBINE WITH CRITICALLY DRY VEGETATION TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. WYZ279-280-283-289-300-180200- /O.CON.KRIW.FW.W.0007.000000T0000Z-140818T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 255 PM MDT SUN AUG 17 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 279... 280...283...289 AND 300... * AFFECTED AREA...FIRE WEATHER ZONES 279...280...283...289 AND 300. * WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 10 PERCENT. * IMPACTS...A POTENTIAL FOR AN INCREASE IN FIRE BEHAVIOR FOR ANY NEW OR ONGOING FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ HTTP://WEATHER.GOV/RIVERTON
186 WWUS85 KRIW 180202 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 802 PM MDT SUN AUG 17 2014 WYZ279-280-283-289-300-180315- /O.EXP.KRIW.FW.W.0007.000000T0000Z-140818T0200Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN- 802 PM MDT SUN AUG 17 2014 ...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 279...280...283...289 AND 300... WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY HAS RECOVERED ABOVE CRITICAL THRESHOLDS ACROSS MOST OF THE AREA THIS EVENING. $$ HTTP://WEATHER.GOV/RIVERTON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 16, 7:58 PM MDT, 54 minutes earlier.
Area forecast discussion, Aug 16, 7:58 PM MDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 758 PM MDT SAT AUG 16 2014 .SHORT TERM...TONIGHT THROUGH SUNDAY AN AREA OF LOW PRESSURE WILL HELP TO FLATTEN THE RIDGING OVER THE FORECAST AREA THIS EVENING...BRINGING SOME ZONAL FLOW. THIS FLOW PATTER WILL GENERALLY REMAIN DRY...THOUGH A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE DURING THE EARLY EVENING HOURS...MAINLY ACROSS EXTREME NORTHERN WYOMING. THE AREA OF LOW PRESSURE HELPING TO FLATTEN THE RIDGE WILL MOVE FURTHER EAST THROUGH SUNDAY...ALLOWING SOME RETURN OF NORTHWEST FLOW TO THE FORECAST AREA. THIS FLOW WILL PERMIT A BIT MORE MOISTURE TO RETURN TO THE AREA...WITH A FEW SHOWERS AND THUNDERSTORMS POSSIBLE...MAINLY OVER THE CENTRAL MOUNTAINS. SLIGHTLY COOLER TEMPERATURES EXPECTED ON SUNDAY...THOUGH NOT MUCH VARIANCE FROM THOSE TEMPERATURES EXPERIENCED TODAY. GUSTY WIND WILL REMAIN THROUGH THE EARLY EVENING HOURS...ESPECIALLY ACROSS SOUTHERN WYOMING. LIGHT WIND EXPECTED THROUGH THE OVERNIGHT HOURS...WITH A RETURN OF GUSTY WIND POSSIBLE BY EARLY SUNDAY AFTERNOON. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY HIGH PRESSURE RIDGE ALOFT WILL EXTEND NORTH FROM FOUR CORNERS HIGH SUNDAY NIGHT WITH LIMITED MOISTURE IN WESTERLY FLOW INTO THE WESTERN MOUNTAINS. MONDAY THE RIDGE ALOFT BEGINS TO SHIFT EAST WITH A SLIGHT INCREASE IN SUBTROPICAL MONSOON MOISTURE ADVECTING NORTH INTO WESTERN WYOMING AS A PACIFIC LOW PRESSURE TROUGH MOVES INLAND INTO THE PACIFIC NORTHWEST. THERE WILL BE INCREASED SHOWER AND THUNDERSTORM ACTIVITY MAINLY IN THE WESTERN MOUNTAINS IN THE AFTERNOON AND EVENING. TUESDAY THE PACIFIC TROUGH WILL DEEPEN AND SHIFT EAST PROVIDING A BETTER SHEAR ENVIRONMENT ALONG WITH COLD AIR ADVECTION ALOFT HELPING TO DESTABILIZE THE AIR MASS IN THE AFTERNOON FOR A CONTINUATION OF INCREASED CONVECTION. OVERALL TEMPERATURES WILL COOL. THE PACIFIC TROUGH WILL CONTINUE TO DEEPEN AND SHIFT EAST INTO THE NORTHERN ROCKIES WITH INCREASED SOUTHWEST FLOW ALOFT ON WEDNESDAY. WITH A CONTINUATION OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS MOST NUMEROUS IN THE NORTHWEST. AS THE PACIFIC TROUGH MOVES WAST ACROSS MONTANA AND WYOMING...COLDER AIR WILL CONTINUE TO COOL TEMPERATURES WITH CONVECTION MAINLY OVER THE NORTHWEST MOUNTAINS. AS THE PACIFIC TROUGH MOVES EAST INTO THE NORTHERN PLAINS...A HIGH PRESSURE RIDGE WILL SURGE NORTH FROM THE DESERT SOUTHWEST WITH A RETURN OF THE SUBTROPICAL MONSOON MOISTURE FRIDAY AND SATURDAY WITH INCREASED SHOWERS AND THUNDERSTORMS WITH SLIGHT WARMING WITH SOUTH SOUTHWEST FLOW ALOFT. MODELS START OUT IN FAIR AGREEMENT THEN START TO DIFFER IN THE STRENGTH AND POSITION OF THE PACIFIC TROUGH. PREFER THE MORE PROGRESSIVE GFS OVER THE MORE CLOSED LOW SCENARIO WITH THE ECMWF AT THIS TIME. && .AVIATION.../00Z ISSUANCE/ WIDESPREAD VFR CONDITIONS EXPECTED ACROSS THE FORECAST AREA THROUGH 18Z. A FEW SHOWERS OR THUNDERSTORMS MAY BE PRESENT ACROSS THE FAR NORTHERN REACHES OF THE FORECAST AREA THROUGH 02Z...INFLUENCING TURBULENCE OVER ANY IMPACTED FLIGHT PATHS. A SLIGHT SURGE OF MOISTURE ANTICIPATED AFTER 18Z SUNDAY...WHICH WILL INCREASE CLOUD COVER ACROSS MUCH OF THE AREA. A FEW SHOWERS WILL BE POSSIBLE...MAINLY OVER THE CENTRAL MOUNTAINS. ADDITIONALLY...A FEW OTHER LOCATIONS WILL SEE SOME INCREASED WIND AFTER 18Z...MAINLY ACROSS THE SOUTH AND EAST. && .FIRE WEATHER... GUSTY WIND...DRY CONDITIONS...AND WARM TEMPERATURES WILL LINGER INTO THE EARLY EVENING HOURS ACROSS SOUTHERN WYOMING. SOME GUSTY WIND WILL BE POSSIBLE ACROSS ADDITIONAL PORTIONS OF THE FORECAST AREA...BUT HUMIDITY AND WIND ARE NOT EXPECTED TO BE CRITICAL FOR A SIGNIFICANT AMOUNT OF TIME. WIND WILL RELAX DURING THE EVENING HOURS...WITH LIGHT WIND EXPECTED OVERNIGHT. SLIGHTLY COOLER TEMPERATURES ANTICIPATED MONDAY ACROSS THE AREA...WITH GENERALLY LIGHT WIND. WIND MAY AGAIN INCREASE DURING THE AFTERNOON HOURS...ESPECIALLY OVER NATRONA AND SWEETWATER COUNTIES. THIS SCENARIO MAY NEED TO BE MONITORED THIS EVENING. && .RIW WATCHES/WARNINGS/ADVISORIES... && SHORT TERM...BRANHAM LONG TERM...C.BAKER AVIATION...BRANHAM FIRE WEATHER...BRAUN
Hazardous weather outlook, Aug 16, 7:56 PM MDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 756 PM MDT SAT AUG 16 2014 WYZ001>020-022>030-171100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 756 PM MDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT DRY AND BREEZY CONDITIONS WILL KEEP FIRE DANGER ENHANCED FOR MUCH OF THE CENTRAL AND SOUTHERN FORECAST AREA. AN ISOLATED THUNDERSTORM POSSIBLE OVER EXTREME NORTHERN PORTION OF YELLOWSTONE NATIONAL PARK. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY...AN ISOLATED THUNDERSTORM IS POSSIBLE OVER THE NORTHERN ABSAROKA AND BIGHORN MOUNTAINS IN ADDITION TO THE WIND RIVER... GREEN AND RATTLESNAKE MOUNTAINS. MONDAY THROUGH WEDNESDAY...ISOLATED TO WIDELY SCATTERED THUNDERSTORMS IN THE AFTERNOON AND EVENING. THURSDAY AND FRIDAY...ISOLATED AFTERNOON AND EVENING THUNDERSTORMS FOR NORTHWEST AND NORTHERN WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT RAINFALL AMOUNTS AND ANY IMPACTS. THANK YOU. TEAM RIVERTON
Nearby
Red Flag Warnings in Wyoming, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.